Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 31, 2007, 2:55 PM PDT for Churchill County, Pershing County, Washoe County, Nevada. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2007, 2:55 PM PDT (21:55 UTC)
- Expired
- Aug 31, 2007, 4:00 PM PDT
- In force
- 65 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Churchill County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 36 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 312156 SVRREV NVC001-027-031-312300- /O.NEW.KREV.SV.W.0037.070831T2155Z-070831T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 255 PM PDT FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHURCHILL COUNTY IN WEST CENTRAL NEVADA... SOUTHWESTERN PERSHING COUNTY IN WEST CENTRAL NEVADA... SOUTHERN WASHOE COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITY OF PYRAMID LAKE... * UNTIL 400 PM PDT * AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF STEAD...OVER NEAR COLD SPRINGS VALLEY...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER PYRAMID LAKE BY 330 PM... 6 MILES SOUTHWEST OF SUTCLIFFE BY 330 PM PDT... OVER HIGHWAY 447 BY 345 PM... TRAINED SPOTTERS HAVE REPORTED VERY HEAVY RAIN...BLOWING DUST AND STRONG WINDS WITH THIS STORM. IF YOU ARE OUT ON PYRAMID LAKE RETURN TO SHORE IMMEDIATELY. WINDS GUSTS NEAR 60 MPH WILL CAPSIZE MOST SMALL BOATS. LAT...LON 4041 11924 3992 11887 3960 11984 4006 11996 TIME...MOT...LOC 2155Z 241DEG 26KT 3975 11995 $$ BRONG
1 follow-up statement
000 WWUS55 KREV 312218 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 315 PM PDT FRI AUG 31 2007 NVC001-027-031-312300- /O.CON.KREV.SV.W.0037.000000T0000Z-070831T2300Z/ CHURCHILL NV-PERSHING NV-WASHOE NV- 315 PM PDT FRI AUG 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR SOUTHERN WASHOE...SOUTHWESTERN PERSHING AND NORTHWESTERN CHURCHILL COUNTIES... AT 315 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF SPANISH SPRINGS AIRPORT...OR ABOUT 13 MILES NORTHEAST OF COLD SPRINGS VALLEY MOVING NORTHEAST AT 30 MPH. TRAINED SPOTTERS HAVE REPORTED VERY HEAVY RAIN...BLOWING DUST AND STRONG WINDS WITH THIS STORM. IF YOU ARE OUT ON PYRAMID LAKE RETURN TO SHORE IMMEDIATELY. WINDS GUSTS NEAR 60 MPH WILL CAPSIZE MOST SMALL BOATS. THE SEVERE THUNDERSTORM WILL BE NEAR... OVER PYRAMID LAKE UNTIL 350 PM... SUTCLIFFE BY 340 PM PDT... 9 MILES NORTHWEST OF NIXON BY 355 PM PDT... LAT...LON 4041 11924 3992 11887 3960 11984 4006 11996 TIME...MOT...LOC 2215Z 241DEG 26KT 3980 11978 $$ BRONG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:00 PM PDT, 55 minutes earlier.
Area forecast discussion, Aug 31, 2:00 PM PDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT FRI AUG 31 2007 .SHORT TERM... STATIONARY CONVERGENCE ZONE SET UP ACROSS THE SIERRA NEAR TAHOE INTO WESTERN NV THIS MORNING BETWEEN STRONG HIGH PRESSURE ACROSS THE SOUTHWEST AND A SHORTWAVE MOVING INTO PACNW COAST. THIS HAS RESULTED IN AREAS OF STRONG THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 80 WHERE BEST HEATING HAS OCCURRED. EXPECT SCATTERED THUNDERSTORMS TO CONTINUE NORTH OF INTERSTATE 80 THROUGH THIS EVENING WITH ISOLATED STRONG STORMS PRODUCING LOCALLY HEAVY RAIN AND POSSIBLY SOME HAIL. WILL HAVE TO WATCH FOR TRAINING CELLS THAT COULD PRODUCE FLASH FLOOD CONDITIONS IN STEEPER TERRAIN. ELSEWHERE ACROSS NORTHEAST CA AND WESTERN NEVADA ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. 12Z SOUNDING FROM RENO THIS MORNING INDICATED VERY UNSTABLE AND MOIST AIRMASS. UPPER WINDS HAVE INCREASED SO THUNDERSTORM MOVEMENT HAS BEEN FAIRLY UNIFORM AROUND 20KT FROM THE SOUTHWEST. EVEN WITH MODERATE MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING...EXPECT STRONGER STORMS TO PRODUCE LOCALLY BRIEF HEAVY RAIN. WILL CLOSELY MONITOR HAWKINS AND ANGORA FIRE BURN AREAS FOR FLASH FLOODING POTENTIAL WHERE LESS THAN ONE THIRD INCH IN AN HOUR COULD CAUSE PROBLEMS. FOR SATURDAY SOUTHWEST WINDS ALOFT ARE STRONG ENOUGH NORTH OF TAHOE/RENO AND INTERSTATE 80 TO LIMIT CONVECTION TO MAINLY TO THE SOUTH AND EAST OF I-80 AND SOUTH OF TAHOE...WHERE WEAKER WINDS ALOFT WILL COMBINE WITH CONTINUED MODERATE INSTABILITY AND AMPLE MOISTURE FOR AT LEAST ISOLATED CONVECTION. SUNDAY AND MONDAY CONVECTION SHOULD BE LIMITED TO THE MONO-MINERAL CONVERGENCE ZONE AS DRIER SOUTHWEST FLOW ALOFT SPREADS SOUTH ALONG THE SIERRA AND ACROSS MUCH OF WESTERN NV. MONDAY A DEEP TROUGH APPROACHES THE WEST COAST WHICH WILL RESULT IN GUSTY WINDS ALONG NORTH OF INTERSTATE 80 AND MORE STABLE...DRY CONDITIONS IN THAT AREA. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH MONDAY BEFORE COOLING ON TUESDAY. WHILE OVERNIGHT LOWS WILL VARY FROM 5 TO 12 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR...DAYTIME HIGHS WILL REMAIN A GOOD 10 DEGREES ABOVE NORMAL VALUES FOR EARLY SEPTEMBER. JAH .LONG TERM...TUESDAY THROUGH FRIDAY... DRY COLD FRONT PASSAGE STILL ON TRACK FOR TUESDAY ALTHOUGH LATEST MEDIUM RANGE GUIDANCE POINTS TOWARD A MORE MODEST AND SHORT LIVED COOLING AS CENTER OF UPR LOW FILLS AS IT MOVES ACROSS THE NWRN US...WITH RIDGE REBUILDING OFF THE WEST COAST AND SPREADING INTO CA-NV BY LATE NEXT WEEK. NO PRECIP IS EXPECTED DURING THE EXTENDED PERIOD. TEMPS WILL BEGIN TO DECREASE ON TUESDAY AS FRONT APPROACHES AND MOVES THRU THE REGION WITH WIND GUSTS LIKELY REACHING OR EXCEEDING 30 MPH IN MOST AREAS. WEDNESDAY SHOULD BE THE COOLEST DAY NEXT WEEK WITH LIGHT NE-E FLOW KEEPING VALLEY TEMPS IN THE MID-UPR 80S. A GRADUAL WARMING TREND WILL THEN RESUME WITH MAX TEMPS REBOUNDING TO THE LOWER 90S IN THE VALLEYS BY FRIDAY. LIGHT FLOW ALOFT AND DAYTIME HEATING WILL LEAD TO AFTERNOON CU BUILDUPS IN THE MINERAL-MONO CONVERGENCE ZONES BOTH THURS-FRI. INSTBY LOOKS MARGINAL FOR TSTM FORMATION SO THE FORECAST IN THESE AREAS WILL REMAIN DRY FOR NOW. MJD && .AVIATION... SHRA/TSRA WITH OCNL MVFR CIGS/VSBY WILL CONTINUE THRU 03Z WITH BRIEF IFR PSBL IN CORES OF STRONGER CELLS WITH CONVECTIVE OUTFLOW GUSTS TO 35 KT. AFT 03Z...VFR CONDS WITH LIGHT WINDS WILL PREVAIL THRU SAT MORNING. ISOLD SHRA/TSRA AFT 20Z SAT E OF KTVL-KRNO-GERLACH LINE WITH OUTFLOW GUSTS TO 35 KT AND OCNL MVFR CIGS/VSBY. MJD && .FIRE WEATHER... THUNDERSTORMS THROUGH TONIGHT WILL BE WET...HOWEVER STORM MOTION OF 20-25 MPH WILL ALLOW FOR LIGHTNING STRIKES AND POTENTIAL FIRE STARTS AWAY FROM THE CORES OF THE STORMS. THERE HAS BEEN QUITE A BIT OF TRAINING OF STORMS OVER MANY AREAS...SO THE FEELING STILL IS THAT MOST FIRE STARTS WILL RECEIVE RAINFALL AMOUNTS OF .05-.15 INCHES THROUGH TONIGHT. COVERAGE OF TSTMS IS EXPECTED TO REMAIN ISOLATED WHICH WILL LESSEN THE FIRE WEATHER THREAT SOMEWHAT. DRY SOUTHWEST FLOW MOVES ACROSS THE AREA NORTH OF HIGHWAY 50 THIS WEEKEND BRINGING LOWER DAYTIME HUMIDITIES AND FAIR TO POOR HUMIDITY RECOVERIES. GUSTY AFTERNOON BREEZES WILL ALSO DEVELOP...BUT WITH 700 MB FLOW AROUND 20 KTS AND SIMILAR TODAY...FEEL THAT GUSTS WILL GENERALLY BE IN THE 25-30 MPH RANGE WITH ONLY ISOLATED WIND PRONE AREAS COMING CLOSE TO RED FLAG. SUNDAY THE 700 MB FLOW AND SURFACE GRADIENT ACTUALLY RELAXES A LITTLE FOR SLIGHTLY LESS WIND. THE MAIN CONCERN WILL BE MONDAY AND MONDAY NIGHT AS FAR AS WIND AND HUMIDITY. A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE PAC NW COAST ON MONDAY WITH STRENGTHENING SURFACE GRADIENT AND 700 MB WINDS NEAR 30 KTS. STRONG HEATING AND MIXING SHOULD TAKE PLACE WITH WINDS BECOMING STRONG IN THE AFTERNOON. HUMIDITIES SHOULD STILL REMAIN BELOW 15 PERCENT AT LEAST IN THE RENO/CARSON CITY AREAS AND UP INTO NRN WASHOE COUNTY. THE SPEED OF THE TROUGH WILL DETERMINE HOW FAST THE HUMIDITY COMES UP FROM TAHOE INTO LASSEN COUNTY...BUT ALL ZONES NORTH OF HIGHWAY 50 COULD POTENTIALLY SEE RED FLAG CONDITIONS. WATCHES MAY NEED TO BE ISSUED OVER THE WEEKEND. WINDS WILL LIKELY REMAIN GUSTY OVERNIGHT MONDAY AS THE TROUGH MOVES THROUGH. BENINATO && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Aug 31, 9:40 AM PDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 940 AM PDT FRI AUG 31 2007 CAZ072-073-NVZ001>004-311730- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-MONO-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 940 AM PDT FRI AUG 31 2007 ...THUNDERSTORMS CONTINUING OVER PORTIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA... AT 935 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN THE LAKE TAHOE BASIN FROM CARNELIAN BAY TO BLISS STATE PARK...AND FROM MARKLEEVILLE TO BRIDGEPORT MOVING INTO SOUTHERN LYON AND DOUGLAS COUNTIES...MOVING NORTHEAST AT 25 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN PRODUCING A QUICK QUARTER TO ONE THIRD INCH OF RAINFALL REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND POSSIBLE SMALL HAIL...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR INCLINE VILLAGE AND TOPAZ LAKE BY 945 AM PDT. NEAR HAWTHORNE BY 950 PM PDT. NEAR WASHOE VALLEY...WELLINGTON AND SMITH VALLEY BY 955 AM PDT. ANYONE TRAVELING IN THE LAKE TAHOE BASIN THIS MORNING...AND ALONG HIGHWAY 395 BETWEEN TOPAZ LAKE AND BRIDGEPORT CAN EXPECT WET ROADS AND LIMITED VISIBILITY. ADDITIONAL ISOLATED THUNDERSTORMS ARE LIKELY THROUGH THE REMAINDER OF THE MORNING OVER PORTIONS OF SOUTHERN MONO COUNTY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJD
Special weather statement, Aug 31, 10:04 AM PDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1004 AM PDT FRI AUG 31 2007 NVZ001-003-311740- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 1010 AM PDT FRI AUG 31 2007 ...THUNDERSTORMS MARCHING ACROSS WESTERN NEVADA... AT 1010 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE HAWKEN BURN AREA IN SOUTHWEST RENO...AND AN AREA OF RAIN AND THUNDERSTORMS OVER EASTERN DOUGLAS AND SOUTHERN LYON COUNTIES...MOVING NORTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL PRODUCING A QUICK QUARTER TO ONE THIRD INCH OF RAINFALL REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND SMALL PEA OR MARBLE SIZE HAIL...AND LOCAL WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM WILL BE... OVER RENO INCLUDING THE RENO-TAHOE INTERNATIONAL AIRPORT BY 1020 AM PDT. NEAR SPARKS AND SPANISH SPRINGS BY 1030 AM PDT. THE STORMS IN LYON AND DOUGLAS COUNTIES WILL BE... NEAR YERINGTON BY 1020 AM PDT. NEAR SCHURZ BY 1035 AM PDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. USE EXTRA CAUTION WHEN DRIVING. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJD
Special weather statement, Aug 31, 12:09 PM PDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1209 PM PDT FRI AUG 31 2007 CAZ072-NVZ002-003-312000- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 1209 PM PDT FRI AUG 31 2007 ...MORE RAIN AND THUNDERSTORMS FOR LAKE TAHOE AND PARTS OF WESTERN NEVADA... AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF RAIN WITH EMBEDDED THUNDERSTORMS ACROSS THE SOUTH AND EAST PORTIONS OF THE LAKE TAHOE BASIN...NORTHERN ALPINE COUNTY...MUCH OF DOUGLAS COUNTY...MOVING NORTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS BETWEEN ONE TENTH AND ONE QUARTER INCH...AND REDUCED VISIBILITIES TO LESS THAN THREE MILES AT TIMES...ARE EXPECTED WITH THIS AREA OF RAIN AND THUNDERSTORMS. THIS RAIN WILL REACH CARSON CITY...WASHOE VALLEY...AND DAYTON BY 1230 PM PDT. EXPECT WET ROADS AND REDUCED VISIBILITY ALONG HIGHWAY 395 BETWEEN RENO AND TOPAZ LAKE INTO THE EARLY AFTERNOON. LIGHTER RAIN WILL MOVE ALONG INTERSTATE 80 BETWEEN LOCKWOOD AND FERNLEY...AND ACROSS HIGHWAY 447 BETWEEN WADSWORTH AND PYRAMID LAKE THROUGH 1 PM. MJD
Special weather statement, Aug 31, 1:18 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 118 PM PDT FRI AUG 31 2007 CAZ070-071-NVZ005-312100- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA- 118 PM PDT FRI AUG 31 2007 ...STRONG THUNDERSTORMS ACROSS NORTHERN LASSEN AND MODOC COUNTIES MAY PRODUCE LOCAL FLOODING... AT 114 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM NEAR BIEBER IN LASSEN COUNTY TO THE FORT BIDWELL AND CEDARVILLE AREAS IN MODOC COUNTY. THE STORMS WERE MOVING NORTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. EXPECT LOCAL FLOODING OF ROADWAYS AND IN AREAS OF STEEPER TERRAIN. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JAH
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:36 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 24 min |
| Aug 31, 3:33 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 42 min |
| Aug 31, 3:54 PM PDT | Severe Thunderstorm Warning | REV | Pershing, Washoe | 51 min |
| Aug 31, 4:11 PM PDT | Severe Thunderstorm Warning | REV | Pershing, Washoe | 64 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.